A 65-year-old male with a history of diabetes, hypertension, hyperlipidemia, gout, Barrett esophagitis, and chronic gastritis developed acute pancreatitis after taking one week of the herbal medicine, saw palmetto, for symptoms related to benign prostatic hyperplasia (BPH). Ultrasound and computed tomography ruled out cholelithiasis and obstruction, triglycerides were normal, and he had no recent infection or trauma. He had a history of occasional alcohol consumption, though there was no recent increased intake. The most likely cause of pancreatitis in this case was saw palmetto. Saw palmetto (Serenoa repens) is an herbal medication used primarily in the treatment of symptoms related to BPH. It has a high content of fatty acids and phytosterols which are thought to exert their effects by inhibiting the enzyme 5-alpha-reductase, thereby preventing the conversion of testosterone into dihydrotestosterone (DHT). It has been postulated that saw palmetto directly stimulates estrogenic receptors and inhibits progesterone receptors in the prostate tissue. A previous report implicated the estrogen/antiandrogen properties of saw palmetto as inducing hepatotoxicity in a patient. Additionally, it has also been postulated that stimulation of the estrogenic receptors may lead to increased triglyceride levels or induction of a hypercoagulable state that leads to pancreatic necrosis. Finally, inhibition of cyclooxygenase, a property of saw palmetto, may be linked to acute pancreatitis. Acute pancreatitis, a serious and sometimes fatal disorder may occur secondary to medications. Although the mechanism is not fully known, this is the second case of acute pancreatitis that has been documented secondary to the herbal medication saw palmetto. It is important for clinicians to obtain detailed medication histories, including over-the-counter and herbal medications, in order to prevent further complications from occurring.